Alert archive / Idaho / Wind Advisories in 2014
Wind Advisory 15, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Apr 13, 2014, 10:06 AM MDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Apr 13, 2014, 10:06 AM MDT (16:06 UTC)
- Expired
- Apr 13, 2014, 1:49 PM MDT
- In force
- 4 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
242 WWUS75 KPIH 131606 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 1006 AM MDT SUN APR 13 2014 IDZ020-132100- /O.NEW.KPIH.WI.Y.0015.140413T1606Z-140413T2100Z/ UPPER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY 1006 AM MDT SUN APR 13 2014 ...WIND ADVISORY IN EFFECT UNTIL 3 PM MDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM MDT THIS AFTERNOON. * TIMING...STRONG WINDS CONTINUING THROUGH 3 PM MDT. * WINDS...STRONG NORTH WINDS OF 30 TO 40 MPH. * LOCATIONS INCLUDE...INL...MUD LAKE...IDAHO FALLS. * IMPACTS...STRONG GUSTY CROSS WINDS CAN MAKE TRAVEL DIFFICULT FOR HIGH PROFILE VEHICLES. BLOWING DUST MAY ALSO CREATE AREAS WITH REDUCED VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IDZ032-132100- /O.NEW.KPIH.WI.Y.0015.140413T1606Z-140413T2100Z/ LOST RIVER/PAHSIMEROI- INCLUDING THE CITIES OF...ARCO...MACKAY 1006 AM MDT SUN APR 13 2014 ...WIND ADVISORY IN EFFECT UNTIL 3 PM MDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM MDT THIS AFTERNOON. * TIMING...STRONG WINDS CONTINUING THROUGH 3 PM MDT. * WINDS...STRONG NORTH CANYON WINDS OF 30 TO 45 MPH. * LOCATIONS INCLUDE...ARCO AND HOWE. * IMPACTS...STRONG GUSTY CROSS WINDS CAN MAKE TRAVEL DIFFICULT FOR HIGH PROFILE VEHICLES. BLOWING DUST MAY ALSO CREATE AREAS WITH REDUCED VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IDZ022-132100- /O.NEW.KPIH.WI.Y.0015.140413T1606Z-140413T2100Z/ SOUTH CENTRAL HIGHLANDS- 1006 AM MDT SUN APR 13 2014 ...WIND ADVISORY IN EFFECT UNTIL 3 PM MDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM MDT THIS AFTERNOON. * TIMING...STRONG WINDS CONTINUING THROUGH 3 PM MDT. * WINDS...STRONG NORTH CANYON WINDS OF 30 TO 45 MPH. * LOCATIONS INCLUDE...INTERSTATE 84 CORRIDOR FROM SUBLETT TO THE UTAH STATE LINE. * IMPACTS...STRONG GUSTY CROSS WINDS CAN MAKE TRAVEL DIFFICULT FOR HIGH PROFILE VEHICLES. BLOWING DUST MAY ALSO CREATE AREAS WITH REDUCED VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
1 follow-up statement
158 WWUS75 KPIH 131949 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 149 PM MDT SUN APR 13 2014 IDZ020-022-032-132100- /O.CAN.KPIH.WI.Y.0015.000000T0000Z-140413T2100Z/ UPPER SNAKE RIVER PLAIN-SOUTH CENTRAL HIGHLANDS- LOST RIVER/PAHSIMEROI- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY...ARCO... MACKAY 149 PM MDT SUN APR 13 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE WIND ADVISORY. NORTH WINDS HAVE FALLEN BELOW ADVISORY LEVELS THIS AFTERNOON AND THUS THE WIND ADVISORY HAS BEEN CANCELLED. GUSTY NORTH WINDS OF 20 TO 30 MPH WILL PERSIST THROUGH 8 PM THIS EVENING BEFORE DECREASING TO LESS THAN 15 MPH OVERNIGHT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Apr 13, 3:04 AM MDT, 7 hours 2 minutes earlier.
Area forecast discussion, Apr 13, 3:04 AM MDT, 7 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 304 AM MDT SUN APR 13 2014 .SHORT TERM...LOW PRESSURE TROUGH MOVING SOUTHEAST THROUGH THE FORECAST AREA THIS MORNING. LIGHT SNOW SHOWERS REPORTED NEAR DRIGGS...AND LIGHT SHOWERS OF RAIN IN THE SNAKE PLAIN ALL THE WAY TO RICHFIELD AND BURLEY. BY LATE MORNING THIS ENTIRE BAND OF SHOWERS WILL BE MOVING THROUGH THE SOUTH CENTRAL AND CARIBOU HIGHLAND AREA...AND BY SUNSET ONLY ISOLATED SHOWERS WILL LINGER NEAR BEAR LAKE AREA. COLDER NORTH WINDS WILL LIMIT HIGHS TODAY TO THE 40S AND LOWER 50S. SKIES CLEAR OVERNIGHT AND NORTHERLY WINDS WILL BRING EVEN COLDER AIR IN FOR MONDAY MORNING. HAVE LOWERED MONDAY MORNING TEMPERATURES IN THE UPPER AND LOWER SNAKE PLAIN...INCLUDING THE EASTERN HIGHLANDS ANOTHER 3 TO 5 DEGREES OVER PREVIOUS FORECAST. LOWER TO MIDDLE 20S SHOULD BE THE RULE IN THE SNAKE PLAIN. EXPECT ISLAND PARK WILL BE IN THE LOWER TEENS...POSSIBLY A LITTLE LOWER. WOULD LIKE TO SEE MORNING UPPER AIR SOUNDINGS BEFORE PUSHING TEMPERATURES MUCH LOWER. HIGH PRESSURE RIDGE MOVES IN MONDAY PROVIDING FOR A GENERALLY SUNNY DAY WITH TEMPERATURES REBOUNDING 5 TO 7 DEGREES. BY TUESDAY AFTERNOON...ANOTHER WEAK DISTURBANCE WILL BRING ISOLATED SHOWERS ACROSS THE AREA. A FAIRLY STRONG WEST TO EAST SURFACE PRESSURE GRADIENT SHOULD RESULT IN WINDS TUESDAY AFTERNOON ABOUT 25 TO 35 MPH IN THE EASTERN MAGIC VALLEY AND LOWER SNAKE PLAIN. A WIND ADVISORY MAY BE ISSUED. SHOWERS INCREASE TO SCATTERED ON WEDNESDAY WITH NORTHWESTERLY FLOW BECOMING MORE PRONOUNCED AND AFTERNOON HIGHS AGAIN DROPPING ABOUT 10 DEGREES ON WEDNESDAY. RS .LONG TERM...WEDNESDAY EVENING THROUGH SUNDAY. MODELS IN MORE AGREEMENT WITH THE LATEST RUNS THIS MORNING. BOTH THE GFS AND ECMWF ARE DEPICTING LINGERING SHOWERS IN THE MOUNTAINS ON WEDNESDAY EVENING AS A SHORTWAVE MOVES EAST. EXPECTING A RIDGE TO BUILD IN ON THURSDAY TO WARM THINGS UP. AS FRIDAY WEARS ON...BOTH MODELS SHOWING A TROUGH MOVING ACROSS THE PANHANDLE AND THE GFS KEEPS MOST OF THE MOISTURE TO OUR NORTH WHILE THE ECMWF IS A BIT MORE WET. WEAK RIDGING LOOKS TO DOMINATE THE WEEKEND. TEMPERATURES LOOK TO REMAIN NEAR OR ABOVE NORMAL THROUGH THE PERIOD. EP && .AVIATION...EXPECT MVFR CONDITIONS THIS MORNING AT KIDA AND KPIH...BUT OTHERWISE VFR CONDITIONS ANTICIPATED LATER TODAY. SHOWERS ARE BEGINNING TO TAPER OFF THIS MORNING BUT CONDITIONS EXPECTED CLEAR OUT AS TODAY WEARS ON...ESPECIALLY AFTER 13/18Z. VALLEY SITES WILL SEE ANOTHER BREEZY AFTERNOON WITH WINDS CALMING DOWN NEAR SUNSET. EP && .PIH WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Apr 13, 5:07 AM MDT, 4 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 507 AM MDT SUN APR 13 2014 IDZ017>025-031-032-141200- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 507 AM MDT SUN APR 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. A LOW PRESSURE DISTURBANCE IN NORTHERLY WINDS ALOFT WILL BRING A FEW SHOWERS OF MIXED RAIN AND SNOW TO THE SOUTHERN AND EASTERN HIGHLANDS TODAY. LITTLE ACCUMULATION OF SNOW IS EXPECTED IN THE MOUNTAINS. AFTERNOON HIGHS WILL BE 10 TO 15 DEGREES COOLER THAN YESTERDAY. BREEZY NORTH WINDS OF 15 TO 25 MPH ARE EXPECTED IN THE SNAKE PLAIN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. A WEAK HIGH PRESSURE RIDGE WILL BRING GENERALLY SUNNY SKIES TO SOUTHEAST IDAHO MONDAY. THE NEXT DISTURBANCE ARRIVES TUESDAY AFTERNOON AND WEDNESDAY WITH A CHANCE OF MOUNTAIN SNOW SHOWERS AND VALLEY RAIN SHOWERS. TUESDAY AFTERNOON SOUTHWEST WINDS IN THE SNAKE PLAIN WILL INCREASE TO 25 TO 35 MPH WITH GUSTS IN THE 40S. THERE WILL BE A SLIGHT CHANCE OF MOUNTAIN SHOWERS THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.